Hi MaryCode - welcome to the group. After being on any prescription for so long, your body has become adapted to it. I would highly recommend that you talk to your physician about it before you do anything else. Why do you want to stop taking these drugs? Is there a reason other than you feel like you are addicted to them? Your physician may have other solutions to help you taper off of them. Whatever you do, don't just stop taking them! You need a good, controlled tapering plan and you need to understand the withdrawals that you possibly will have during the process. I'm assuming that you are taking the Zopiclone for sleep and getting off of any sleep prescription can be very difficult and annoying. Good Luck!
The following user gives a hug of support to mel486: cycler66 (03-21-2011)
The Following User Says Thank You to mel486 For This Useful Post: cycler66 (03-21-2011)
Thanks for reply and helpfull sugestions, i will tell you why i want to come off them now.
I take the zopiclone to ease the fear and anxiety i am feeling 24/7, the diazipam does not have much effect now, 2mg 6 a day.
I want my life back and smell the roses again im sure you know what i mean, times have been bad but i need to join the living again.
All the best James
Again, I suggest you talk to your physician about it, but like any drug, slow tapering usually works. With narcotic drugs, we usually suggest 10-20% reduction per week. I don't know that much about zopiclone and if it is a time release or not, but you might want to try taking a little less each week. For example, if you take 1 pill a day, take 7/8th of a pill and see how your body reacts to the lower dose. Then a week or two later try 3/4th of a pill. These are just examples. Sometimes you have to crush the pills and approximate the amount to take. I would suggest increasing the length of time between reduction once you get down to less than 1/2 pill. This tapering allows your body to slowly get used to not having the drug. Monitor how you feel and if your anxiety increases, you may have to increase your dose back up and take a longer amount of time before your next decrease. You should definitely talk to your physician about it and see if they have other suggestions or other prescriptions that can help with the tapering.
Thanx Mel I am tapering off zopiclone and struggling at times with lack of sleep down to 1/4 tab per night now, I badly want to get off them but I dont sleep if I take none, not sure what to do to get off, any help is appreciated as I cant handle not sleeping for more than one night really, I cant function if I dont get at least a few hours
Mel is right about the tapering slowly. You won't notice it as much. That is with opiates. However, benzos are a little different. I am not sure how effective tapering is with them but I imagine it is sort of the same thing. You might have to substitute something else for sleep. I really am not qualified to advise on it but I am tapering down on roxicodones and doing it very slowly as I can not take withdrawls. This board has had some great people for me to talk to and cry to and whatever else. It hasn't been easy. A couple times I ran out of meds and had to be sort of cold turkey for a couple days. That was the worse time of my life. I don't recomend it. If you come off the meds, is your quality of life gonna be better or worse. This is the question u have to ask yourself. Are u abusing and taking more than prescribed? If you are taking them exactly as supposed to under a doctor's care there is usually a reason you are on them. Before you go telling him u are addicted, you need to ask yourself these questions. I have known some docs who are so scared of the DEA that once you say "addiction" and they put it in your chart, it is like pulling teeth to get anything ever again. I do believe there is a difference between a full blown addict and someone who is just physically dependent on meds. It is impossible not to expect to become physically dependent on something if you take it everyday for years. I am a chronic pain patient and I am doing it myself to see how much is pain and how much is withdrawl pain. I was taking 4 pills a day (as prescribed) but found it not working as well and my tolerance building up. I also noticed that my body would need a pill before it was time to take one or before my pain level was ready for one. I am down to 2.5 pills a day (like I said a slow taper) and am going to go down as far as I can go to see if I can come off or stay at a lower dose. Addiction (physical dependence) sneaks up on you before you realize it. Docs don't tell u this though. However, you must establish a line between quality vs. quantity of life. Meaning, is it going to be worse without the meds? Unbearable, etc....... It is definitely a hard row to hoe. You have many people on this board who are more than willing to give you their stories and what worked and didn't work with them. Good luck to you and come back on here and let us know how u are doing.
The following user gives a hug of support to oxygirl: Honeybear1 (03-20-2011)
The Following User Says Thank You to oxygirl For This Useful Post: Honeybear1 (03-20-2011)
Thanku for your reply I Appreciate the encouragement I am down to 1/4 tab of zopiclone and proud I got this far but I took none for 2 nights and had to take it again I cant seem to cope with more than 2 nights of no sleep, so I guess I will take it every 2nd or 3rd night til body gets used to that then lessen again, whatever works for me I guess as I dont need to be on them, the doctor wants me off them and I have enough to continue this regime. The doctor assures me my normal sleep pattern will return given time I hope and pray she is right
Zopiclone is a short term sleeping aid. Not recommended for use over 30 days
I am well aware it is not meant for use more than 30 days but doctor had me on it for longer as she felt it was necessary, I appreciate encouragement at this point not dumb comments like that thanx kelownabc. Thanx oxygirl for the encouragement much appreciated